Alert archive / Wisconsin / River Flood Advisories in 2011

River Flood Advisory 2, NWS Green Bay, WI

June 22, 2011Shawano County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Jun 22, 2011, 11:07 AM CDT for Shawano County, Wisconsin. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 11:07 AM CDT (16:07 UTC)
Expired
Jun 25, 2011, 7:00 AM CDT
In force
68 hr
Issued by
NWS Green Bay, WI

County Shawano County, WI

The radar

The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) near Shawano (SHAW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04077400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WGUS83 KGRB 221607
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1107 AM CDT WED JUN 22 2011

...RISING WATER ON THE WOLF RIVER...

.HEAVY RAIN THE LAST 24 HOURS OVER NORTHEAST WISCONSIN HAS 
PRODUCED INCREASED FLOWS ON THE WOLF RIVER THIS MORNING. 
MORE RAIN IS IN THE FORECAST THIS WEEK AND THE CONTINUED 
RUNOFF WILL KEEP THE CURRENT FAST AND ALLOW THE RIVER TO 
RISE TO NEAR FLOOD STAGE.    

SAFETY MESSAGE...CAUTION IS ADVISED WHEN WALKING NEAR 
RIVERBANKS.     

WIC067-078-231607-
/O.NEW.KGRB.FL.Y.0001.110622T1607Z-110625T1200Z/
/LGLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WOLF RIVER AT LANGLADE
* UNTIL SATURDAY MORNING.
* AT 9:45 AM WEDNESDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 11.5 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 9.7 
  FEET FRIDAY MORNING.
* AT 9.5 FEET...WHICH IS BANKFULL STAGE...THERE IS MINOR FLOODING OF 
  LOWLAND IN THE VICINITY OF THE TOWN OF LANGLADE.  FLOOD STAGE IS 
  11.5 FEET.  

$$

WIC115-231607-
/O.NEW.KGRB.FL.Y.0002.110622T1607Z-110625T1200Z/
/SHAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WOLF RIVER NEAR SHAWANO
* UNTIL SATURDAY MORNING.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT 11.0 FEET...WHICH IS FLOOD STAGE...WATER SPREADS OVER BOAT DOCKS
  NEAR COUNTY HIGHWAY A NEAR SHAWANO.  

$$

WIC087-231607-
/O.NEW.KGRB.FL.Y.0003.110622T2330Z-110626T1130Z/
/SHIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WOLF RIVER NEAR SHIOCTON
* FROM THIS EVENING INTO THIS WEEKEND.
* AT 7:30 AM WEDNESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 11.5 
  FEET SUNDAY.
* AT 11.0 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING IN 
  THE SHIOCTON AREA INCLUDING THE CITY PARK AND BOAT LANDING.  

$$
JAF/TH

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 22, 2:44 AM CDT, 8 hours 23 minutes earlier.

Area forecast discussion, Jun 22, 2:44 AM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
244 AM CDT WED JUN 22 2011

.SYNOPSIS...COOL AND WET THE NEXT COUPLE DAYS...THEN DRY AND
WARMER FOR THE WEEKEND.

UPR FLOW ACRS THE CONUS WL LOSE AMPLITUDE AS STG UPR LOW
PROGRESSES ACRS THE AREA AND TOWARD SERN CANADA THE NEXT FEW DAYS.
BY THE WEEKEND...THAT WL LEAVE A SEASONABLY STG BAND OF WESTERLIES
ACRS THE NRN 1/2 OF THE CONUS...WITH A TROF OUT NR THE WEST COAST
AND LOW-AMPLITUDE RIDGE OVER THE UPPER MISSISSIPPI VALLEY. THE
MAIN UNCERTAINTY COMES TOWARD THE END OF THE FCST PERIOD...AND
CONCERNS WHETHER SHRTWVS COMING OUT OF WRN TROF WL TRACK FAR
ENOUGH S TO AFFECT THE AREA...OR GET SHUNTED NWD ARND RIDGE
BUILDING NWD OUT OF STRENTHENING UPR HIGH OVER THE SRN PLAINS.

THE BULK OF THE PCPN WL FALL EARLY IN THE PERIOD...AS UPR LOW
MIGRATES ACRS THE RGN. TEMPS WL START OUT COOL...THEN WARM TO NR
NORMAL FOR THE WEEKEND...AND PROBABLY TO A LITTLE ABV NORMAL FOR
EARLY NEXT WK.

MED RANGE MODELS STILL AGREE MASSIVE UPR HIGH WL CONSOLIDATE NR OR
OVER THE SRN PLAINS NEXT WK. THAT WL RESULT IN BUILDING HEAT OUT
IN THE PLAINS. BUT WITH HIGH CENTERED SO FAR SW OF THE AREA...THE
WX ACRS THE FCST AREA WL DEPEND ON AMPLITUDE OF WESTERLIES FLOWING
ARND THE NRN PERIPHERY OF THE HIGH. THE LATTER PART OF NEXT WK
COULD EITHER BE HOT AND HUMID AS SHOWN BY THE ECMWF...OR
SEASONABLE AND DRY AS SHOWN BY THE CANADIAN MODEL.
&&

.SHORT TERM...TDA/TNGT/THU. UNSEASONABLY STG UPR LOW WL SLOWLY
WEAKEN AS IT MIGRATES ACRS THE FCST AREA THE NEXT FEW DAYS. THAT
WL BRING PERIODS OF SHRA. THUNDER POTENTIAL WL BE LIMITED BY
WIDESPREAD CLOUD COVER AND THE FACT THAT UPR LOW IS VERY OLD SO
COLD POOL ALOFT HAS MODERATED. WL CONT TO CARRY SOME THUNDER IN
THE FCST FOR TDA...BUT MAIN PCPN TYPE WL BE JUST SHOWERS.

SOME HEAVY RAIN POTENTIAL WL LINGER TDA. FCST SOUNDINGS WL HAVE
DEEP NARROW POSITIVE ENERGY AREAS FOR PARCELS ORIGINATING NR THE
SFC. WIND SHEAR WL ALSO BE VERY LIGHT...AND PWATS STILL HIGH. WITH
SPEED MAX NOW REFORMING ON THE SWRN SIDE OF UPR LOW...SYSTEM
SHOULD SHIFT MORE EWD THAN DURING THE PAST 24 HRS...AND THAT WL
LEAVE FCST AREA IN UPR DEFORMATION ZONE. THE MAIN NEGATIVES ARE
WEAKENING OF THE LARGE SCALE FORCING...AND LIMITED INSTABILITY.
GREATEST RISK OF HVY RAINS LOOKS TO BE IN ABOUT A 75 MILE WIDE
BAND N OF A LINE FROM AUW-MNM-SUE. PLACED MAX QPF IN THIS AREA.

SHRA WL STILL BE ARND TNGT AND THU. BUT GRADUALLY PULLED BACK ON
QPF AND POPS AS COVERAGE WL SLOWLY LESSEN WITH TIME.

TEMPS WL BE ON THE COOL SIDE...AND USING A BLEND OF GUID PRODUCTS
YIELDED MAX/MIN GRIDS THAT SEEMED REASONABLE. FG SHOULD INCR
TNGT...ESP IN THE E WHERE WINDS WL BE LIGHT NR CENTER OF SFC LOW.
BUT WIDESPREAD CLOUD COVER WL LIMIT POTENTIAL FOR FG TO BECOME
DENSE...SO WL JUST CARRY MENTION OF FG AFTER MIDNIGHT FOR
NOW...AND MENTION IN THE HWO.

.LONG TERM...THU NGT THRU NEXT TUE. MAIN FCST EMPHASIS INITIALLY
WL BE HOW FAST TO END THE PCPN ASSOCIATED WITH THE VERY SLOW
MOVING SYSTEM EXITING THE RGN. AFTER A QUIET WEEKEND...TIMING OF
NEXT CDFNT BECOMES THE NEXT FCST OBSTACLE.

EVEN THO THE SYSTEM CONTS TO SLOWLY PULL AWAY FROM THE WRN GREAT
LKS THU NGT...BROAD CYCLONIC FLOW TO REMAIN OVER WI WITH SEVERAL
SHRTWVS ROTATING SWD AROUND THE CLOSED UPR LOW. HIGHER POPS TO BE
PLACED OVER N-CNTRL TO E-CNTRL WI CLOSER TO THE DEPARTED SYSTEM.
COOLER AIR TO HAVE FILTERED INTO THE RGN...THUS EXPECT TEMPS TO
SETTLE INTO THE UPR 40S TO LWR 50S.

CYCLONIC FLOW LINGERS OVER NE WI THRU MOST OF FRI...ALBEIT
WEAKENING WITH TIME ESP OVER CNTRL WI AS A RDG OF HI PRES STARTS
TO BUILD EAST FROM THE UPR MS VALLEY. BIGGER QSTN IS HOW LONG TO
HANG ON TO THE POPS? DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...
WOULD NOT FEEL COMFORTABLE REMOVING POPS TOO QUICKLY. CURRENT
THINKING IS TO MAINLY FOCUS ON THE MORNING WITH A SML CHC POP
ACROSS THE NORTH AND EAST WITH A DIMINISHING/ENDING TREND FOR THE
AFTERNOON. PLENTY OF CLDS EXPECTED THRU THE DAY SO MAX TEMPS ON
FRI TO REMAIN A GOOD 10 TO 15 DEGS BLO NORMAL.

THE HI PRES FINALLY SENDS ENUF DRY AIR INTO WI TO END THE RAIN
THREAT BY FRI NGT EVEN THO IT MAY TAKE MOST OF THE NGT TO BREAK UP
THE CLDS ESP OVER FAR NE WI. LESS CLDS WITH LGT WINDS WL ALLOW FOR
TEMPS TO DROP WELL INTO THE 40S OVER THE NORTH WHILE CNTRL/E-CNTRL
WI HOLD MAINLY IN THE 50-55 DEG RANGE. THE HI PRES TO THEN SETTLE
OVER THE GREAT LKS RGN ON SAT AND PROVIDE FOR A MUCH NEEDED RETURN
TO SUNSHINE ALONG WITH TEMPS AT LEAST CLOSER TO NORMAL WITH
LAKESIDE READINGS AROUND 70 AND WELL INLAND LOCATIONS GENERALLY IN
THE MIDDLE 70S.

AS THIS HI PRES SLIDES TO OUR EAST ON SUNDAY...WINDS WL VEER S-SE
WITH SOME WEAK WAA DEVELOPING OVER WI. NO TRIGGER EVIDENT ON THE
MDLS AND ISEN LIFT IS STILL VERY WEAK...THUS ANOTHER DRY DAY OVER
THE FCST AREA WITH MAX TEMPS WARMING TO MORE TYPICAL VALUES FOR
LATE JUNE (MID-UPR 70S). A SHRTWV TROF IS PROGGED TO MOVE ACROSS
THE CANADIAN PRAIRIE BY NEXT MON AND HELPED PUSH A CDFNT TOWARD
THE WRN GREAT LKS. AS IS TYPICAL THIS FAR OUT IN TIME...THERE ARE
JUST ENUF MDL TIMING DIFFERENCES WITH THE SPEED OF THE FNT TO QSTN
WHEN TO INTRODUCE POPS TO THE FCST. FLOW BEHIND THE CDFNT IS
RELATIVELY WEAK...THUS EXPECT FNT TO MOVE AT A SLOWER PACE WITH
MON NGT/TUE FROPA THRU NE WI. DUE TO THIS UNCERTAINTY...WL NOT
MAKE ANY MAJOR CHGS TO EITHER MON OR TUE. TEMPS EARLY NEXT WEEK
SHOULD AVERAGE AT OR ABV NORMAL.
&&

.AVIATION...PCPN MOVG ACRS THE AREA EARLY THIS MORNING MIXING THE
ATM AND RESULTING IN EXTREMELY VARIABLE CIGS. AS PCPN DECRS FM S-N
EARLY THIS MORNING...CIGS WL PROBABLY SETTLE BACK TO IFR OR LOWER.
THEN EXPECT MAINLY LOWER-END MVFR AND HIGHER END IFR CIGS DURING
THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Jun 22, 6:01 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT WED JUN 22 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
601 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. HEAVY
RAINFALL IS AGAIN POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

SOME PATCHES OF DENSE FOG COULD DEVELOP LATE TONIGHT...ESPECIALLY
OVER EASTERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALL TOTALS
OVER 1 INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
601 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

FOG WILL RESTRICT VISIBILITIES SUFFICIENTLY TO POSE A HAZARD TO
MARINERS IN AREAS ADJACENT TO THE NORTHERN PART OF THE DOOR
PENINSULA THIS MORNING AND EARLY THIS AFTERNOON. THE FOG COULD
REFORM ACROSS THE ENTIRE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

In the hours before

Local storm report, Jun 22, 5:30 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     HEAVY RAIN       3 SE PELLA              44.70N 88.76W
06/22/2011  M2.73 INCH       SHAWANO            WI   CO-OP OBSERVER

&&

SAC
Local storm report, Jun 22, 6:23 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
623 AM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY RAIN       2 E ATHELSTANE          45.43N 88.05W
06/22/2011  M3.02 INCH       MARINETTE          WI   CO-OP OBSERVER

&&

SAC
Local storm report, Jun 22, 7:44 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 AM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     HEAVY RAIN       MOUNTAIN                45.18N 88.48W
06/22/2011  M3.55 INCH       OCONTO             WI   CO-OP OBSERVER

&&

SAC
Special weather statement, Jun 22, 9:10 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
910 AM CDT WED JUN 22 2011

WIZ022-040-050-221615-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
910 AM CDT WED JUN 22 2011

...DENSE FOG CONTINUES NEAR LAKE MICHIGAN THIS MORNING...

AREAS OF DENSE FOG WILL CONTINUE NEAR LAKE MICHIGAN FOR THE
REMAINDER OF THE MORNING. THE DENSE FOG WILL REDUCE VISIBILITIES
TO A QUARTER OF A MILE OR LESS...AND AT TIMES DOWN TO NEAR ZERO
ALONG THE LAKE MICHIGAN SHORELINE. IF YOU ARE TRAVELING NEAR LAKE
MICHIGAN...ESPECIALLY ON HIGHWAYS 42 AND 57 OR INTERSTATE 43...
YOU WILL ENCOUNTER THE DENSE FOG. IF YOU APPROACH A FOG BANK...
SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:56 AM CDTMarine Dense Fog AdvisoryGRB28 hr
Jun 22, 11:07 AM CDTRiver Flood AdvisoryGRBLanglade, Menominee68 hr
Jun 22, 11:07 AM CDTRiver Flood AdvisoryGRBOutagamie51 hr
Jun 22, 2:26 PM CDTFlood WatchGRBLanglade, Lincoln, Marathon, Marinette, Menominee, Oconto and 4 more20 hr
Jun 22, 4:57 PM CDTRiver Flood WarningGRBShawano4 days
Jun 22, 6:51 PM CDTAreal Flood AdvisoryGRBOutagamie, Winnebago59 min

Nearby

River Flood Advisories in Wisconsin, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.